Alert archive / Wisconsin / Freeze Warnings in 2012

Freeze Warning 7, NWS Green Bay, WI

April 10, 20127 counties in Wisconsin

NWS Green Bay, WI issued this freeze warning at Apr 10, 2012, 3:09 PM CDT for 7 counties in Wisconsin. It took effect at Apr 11, 2012, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2012, 3:09 PM CDT (20:09 UTC)
In effect from
Apr 11, 2012, 1:00 AM CDT
Expired
Apr 11, 2012, 9:00 AM CDT
In force
8 hr
Issued by
NWS Green Bay, WI

Counties Marathon County, WI, Menominee County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 94 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1209 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

295 
WWUS73 KGRB 102009
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
309 PM CDT TUE APR 10 2012

...SUB-FREEZING TEMPERATURES ARE EXPECTED AGAIN TONIGHT...

.A HARD FREEZE IS EXPECTED ONCE AGAIN TONIGHT...WITH LOW
TEMPERATURES FALLING INTO THE MIDDLE 20S. VEGETATION THAT CAN BE
DAMAGED BY THE BELOW FREEZING TEMPERATURES SHOULD BE PROTECTED IF
POSSIBLE.

WIZ020-030-031-035>037-045-110415-
/O.NEW.KGRB.FZ.W.0007.120411T0600Z-120411T1400Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
309 PM CDT TUE APR 10 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY. 

* TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE 20S OVERNIGHT.

* IMPACTS...EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE
  VULNERABLE TO SEVERE DAMAGE DUE TO TEMPERATURES WELL BELOW FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
468 
WWUS73 KGRB 110257
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
957 PM CDT TUE APR 10 2012

...SUB-FREEZING TEMPERATURES ARE EXPECTED AGAIN TONIGHT...

.A HARD FREEZE IS EXPECTED ONCE AGAIN TONIGHT...WITH LOW
TEMPERATURES FALLING INTO THE MIDDLE 20S. VEGETATION THAT CAN BE
DAMAGED BY THE BELOW FREEZING TEMPERATURES SHOULD BE PROTECTED IF
POSSIBLE.

WIZ020-030-031-035>037-045-111100-
/O.CON.KGRB.FZ.W.0007.120411T0600Z-120411T1400Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
957 PM CDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
WEDNESDAY...

* TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE 20S 
  OVERNIGHT.

* EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE VULNERABLE TO
  SEVERE DAMAGE DUE TO TEMPERATURES WELL BELOW FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
924 
WWUS73 KGRB 110849
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
349 AM CDT WED APR 11 2012

...SUB-FREEZING TEMPERATURES ARE EXPECTED THIS MORNING...

.A HARD FREEZE IS EXPECTED THIS MORNING...WITH LOW TEMPERATURES
FALLING INTO THE MIDDLE TO UPPER 20S. VEGETATION THAT CAN BE
DAMAGED BY BELOW FREEZING TEMPERATURES SHOULD BE PROTECTED IF
POSSIBLE.

WIZ020-030-031-035>037-045-111400-
/O.CON.KGRB.FZ.W.0007.000000T0000Z-120411T1400Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
349 AM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE TO UPPER 20S.

* EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE VULNERABLE TO 
  SEVERE DAMAGE DUE TO TEMPERATURES WELL BELOW FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
TSK

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Apr 10, 2:53 PM CDT, 16 minutes earlier.

Area forecast discussion, Apr 10, 2:53 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
253 PM CDT TUE APR 10 2012

.SYNOPSIS...A COUPLE MORE DAYS OF COOL DRY WEATHER...THEN WARMER
WITH THE CHANCE OF RAIN FOR THE WEEKEND.

BLOCKY PATTERN ACRS NOAM WL TRANSITION TO MORE OF A SPLIT FLOW
REGIME...WITH UPR RIDGE PROGRESSING FROM THE INTERMOUNTAIN WEST TO
THE GREAT LAKES RGN BY THE WEEKEND...THEN EXPANDING INTO THE ERN
CONUS THEREAFTER. THE FCST AREA WL PRIMARILY BE UNDER THE
INFLUENCE OF THE SRN BRANCH OF THE SPLIT...BUT SEEMS DESTINED TO
GET LEFT BTWN THE NRN AND SRN STREAMS LATE IN THE PERIOD.

TEMPS WL START OUT BLO NORMAL...SOMETHING WE HAVEN/T SEEN MUCH
LATELY...THEN WARM BACK TO ABV NORMAL FOR THE MIDDLE TO LATTER
PART OF THE PERIOD. BEST CHC OF SIG PCPN WL COME DURING THE
WEEKEND AS SHRTWVS EJECTING OUT OF WRN TROF RIDE NEWD AND ARND THE
RIDGE SHIFTG E OF THE AREA. THERE IS THE POSSIBILITY OF GETTING
SIG PCPN AMNTS...BUT ALSO THE POSSIBILITY THAT THE HIGHER AMNTS WL
FALL TO OUR S AS INFLUX OF MOISTURE GETS INTERCEPTED BY
CONVECTION.
&&

.SHORT TERM...TONIGHT AND WEDNESDAY.

THE MAIN FORECAST CONCERNS CONTINUE TO BE SKY COVER...TEMPERATURES
AND FREEZE WARNING HEADLINES.

MODELS SEEMED FAIRLY SIMILAR...PUSHING AN UPPER TROUGH THROUGH THE
FORECAST AREA. MEAN RH FORECAST HAD SOME DRIER AIR MOVING INTO
NORTHERN WISCONSIN BEHIND THE DEPARTING TROUGH...BUT 850MB RH
FORECAST HELD ONTO MOISTURE IN THE EAST THROUGH WEDNESDAY. THIS
MAKES SENSE BASED ON TRAJECTORY OF COLD AIR AT 850MB OVER THE
WARMER LAKE WATERS. THERE WERE PLENTY OF CLOUDS TODAY OVER MOST OF
THE AREA...BUT 12Z SOUNDINGS INDICATED THAT THE MOISTURE WAS IN A
FAIRLY SHALLOW LAYER BENEATH A STRONG INVERSION. WAS MORE
PESIMISTIC REGARDING CLEARING...SO THE CLEARING TREND HAS BEEN
DELAYED IN THE GRIDS AND ZONES TONIGHT/EARLY WEDNESDAY.

TEMPERATURES FELL INTO THE 20S ACROSS MOST OF THE AREA
OVERNIGHT...EVEN WITH QUITE A BIT OF CLOUD COVER...AND THEY DID
NOT WARM UP MUCH DURING THE DAY. SITES IN NORTHERN WISCONSIN WERE
HOVERING AROUND FREEZING AT 19Z TODAY. WENT WITH LOWS SIMILAR TO
WHAT THEY WERE THIS MORNING...BUT THEY WILL BE EVEN COLDER IF THE
CLOUDS BREAK UP DURING THE NIGHT. HAVE HIGHS CLOSE TO 12Z MOS
GUIDANCE FOR WEDNESDAY.

EXPECT A HARD FREEZE IN ABOUT THE SAME LOCATIONS AS LAST
NIGHT/THIS MORNING. HEADLINES HAVE BEEN SUSPENDED IN OUR NORTHERN
COUNTIES SO MARATHON...SHAWANO AND MENOMINEE COUNTIES ARE AS FAR
NORTH AS THE FREEZE WARNING GOES. STUCK WITH THE SAME TIMING AS
LAST NIGHT.

.LONG TERM...WED NGT THROUGH NEXT TUE. ANOTHER PRETTY CHILLY NIGHT
 EXPECTED WED NGT. ALTHOUGH TEMPS ALOFT WL BE WARMING...THIS COULD
ACTUALLY BE THE COLDEST NIGHT SINCE IT WL PROBABLY HAVE THE BEST
RADIATIONAL COOLING CONDITIONS OF THE NIGHTS THIS WEEK.

MODELS HAVE TRENDED A BIT SLOWER ON THE ARRIVAL OF THE PCPN FOR
THE END OF THE WEEK AND THE UPCOMING WEEKEND. GIVEN THE TRANSITION
FM A BLOCKING REGIME TO AMPLIFIED SPLIT FLOW WITH SYSTEM
APPROACHING IN THE SRN STREAM...SLOWER STILL SEEMS BETTER. IT/S
STILL UNCLEAR HOW MUCH PCPN THE FCST AREA WL END UP GETTING. BEST
PCPN CHCS WL COME FM SHRTWV EJECTING OUT OF THE SRN STREAM TROF.
BY THE TIME THE MAIN TROF AXIS NEAR/S OUR LONGITUDE EARLY NEXT
WK...THE FCST AREA WL PROBABLY BE EITHER BTWN THE STREAMS OR UNDER
THE INFLUENCE OF DRY NRN STREAM...WITH PCPN SHUNTED TO OUR S.
&&

.AVIATION...OVERALL CONFIDENCE LEVEL IN THE FORECAST IS RELATIVELY
LOW TODAY. MOSTLY VFR CONDITIONS EXPECTED TODAY...EXCEPT FOR SOME
MVFR CIGS AND MVFR/IFR VSBYS ASSOCIATED WITH SCATTERED SNOW
SHOWERS. THERE WERE ALREADY SOME SNOW SHOWERS IN RHI SO INCLUDED A
TEMPO GROUP FOR A COUPLE OF HOURS TO COVER THEM. COULD ALSO SEE
SOME SNOW SHOWERS AT THE OTHER TAF SITES...BUT THE CHANCE THAT
THEY WILL IMPACT ONE OF AIRPORTS IS LESS THAN 50 PERCENT. SINCE
PROB30 NOT ALLOWED EARLY DURING THE TAF AND TEMPO CRITERIA NOT
MET...THERE IS MENTION OF SNOW SHOWERS IN AUW/CWA/GRB/ATW TAFS.
SKY CONDITION FORECAST FOR TONIGHT IS A CHALLENGE...BUT FLOW OF
COLD AIR ALOFT OVER THE WARMER LAKE WATERS SHOULD RESULT IN LAPSE
RATES STEEP ENOUGH TO KEEP PLENTY OF CLOUDS AROUND. 12Z NAM AND
NGM MOS ONCE AGAIN HAVE SKIES CLEAR/MOSTLY CLEAR OVERNIGHT...BUT
HAVE KEPT MORE CLOUDS IN THE TAFS. CIGS SHOULD BE MOSTLY VFR BUT
THERE COULD BE SOME MVFR CONDITIONS IN THE NORTH WEDNESDAY
MORNING.

MG
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 1 AM TO 9 AM CDT WEDNESDAY FOR WIZ020-030-
031-035>037-045.

&&

MG/SKOWRONSKI
Hazardous weather outlook, Apr 10, 2:59 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
259 PM CDT TUE APR 10 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
259 PM CDT TUE APR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS MUCH OF THE AREA
TONIGHT. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE
PRECAUTIONS TO PROTECT COLD-SENSITIVE VEGETATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

SUB-FREEZING TEMPERATURES ARE POSSIBLE AGAIN ON WEDNESDAY NIGHT.
THUNDERSTORMS ARE POSSIBLE DURING THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-112000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
259 PM CDT TUE APR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

GUSTY NORTHWEST WINDS WILL RESULT IN CONDITIONS HAZARDOUS TO SMALL
CRAFT THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

MG/JS

Nearby

Freeze Warnings in Wisconsin, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.